Had every test imaginable plus sleep studies, and was put on 54 mg Concerta after a life-long battle with "cronic fatigue." Yay! it's changed my whole life, but I'm quite concerned about something: I am a fairly light social-drinker, maybe 1 or 2/month, yes, the bottle of Concerta says "no alcohol," my doctor, however, says provided it's been at least 9 hours after taking the med it's out of my system, and a modest amount of alcohol will do no harm. I have never had the intense alcohol affect that I now am getting since being on the Concerta. After one or two glasses of wine I am "gone," lights-out, completely drunk. I am just wondering if anyone can share their experiences and shed some light on what is happening. I just spoke with my doctor and he says that this particular med does greatly intensify the alcohol affect while it's in the system, but 9 hours later should have no affect.
Any and all comments would be appreciated.
How does alcohol affect you when taking Concerta?
26 Jan 2007
I have been on many different medications for ADHD and found that none of them except Concerta (18mg) have a problem with alcohol. I find that even after one drink (on an empty stomach) I feel very tired and way more drunk then I should. On a full stomach it's better but it still is an unpleasant experience. This is a bummer because Concerta seems to work best for me but I also like to drunk once in a while.
26 Mar 2008
I took concerta several years ago ad just got back on it recently. I was at dinner and had a two glasses of wine. Now i drink on occasion so just two glasses shouldn't have effected me, but i felt as if i had been drinking all day. Later on in the shower that same day I felt my heart pounding slowly in my chest. It wasnt a rapid beating but it felt like i was being slowly struck in the chest with a hammer. I felt it again when i went to bed that night. has any one else had that problem?
4 Aug 2010
I made the mistake of drinking way too much the night before I had a doctor appointment. At the time I didn't feel like it made a big difference in the way I felt while drinking, maybe slightly more drunk than usual, the concerta should have worn off by the time I was drinking though. The next day though I went to the doctor and she checked my pulse and it was eratic and relatively high (90 to 110). I admitted I had drank the night before and she won't write me another prescription until I chart my pulse and bp for a few weeks. Today my pulse is back down to 70. She said you can only drink one glass, two at the very most of beer. I think after you get more used to Concerta your tolerance for alcohol goes back to normal, but since Concerta can raise your blood pressure, alcohol can make this affect worse and pose a lot of health risks in that regard. Also she said no caffeine maybe one cup of coffee a day max. The other thing they worry about is substance abuse because concerta could be addictive.
25 Apr 2012
After reading the responses to your question, and I am pretty concerned. I have been taking 72mg Concerta every morning for the past +/- 4 years. My major concern is that for the greater part of the last year, if not last 2 years, i have been drinking multiple beers a day. I drink nothing but beer(no hard alcohol), but at an average i drink 1 beer a day(for lack of a better term). Please take into consideration I may not drink for 4 or 5 days but then ill drink 9-10 beers a night, multiple days in a row, after taking my meds at 7:30 every morning. To be truth ful, I have gone at almost one month straight every day binge drinking after work after taking meds in the morning.
Can anyone tell exactly how bad my liver is doing right now?
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 25 Oct 2009
Ithis medicine makes alcohol taste like carbonated gasoline. yuk!!! no drinking for me.
1 answer • 1 Apr 2010
1 answer • 21 Apr 2011
I'm taking Rifampin. this is my first month. The doctor said it may affect my liver function which is the reason why I can't drink alcohol ...
0 answers • 18 Feb 2014